PSSD from Citalopram

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Germany

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Mentioned on PSSDForum.com

What is your current age, height, weight?
26 years, 185 cm, 86 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Citalopram, Isotretinoin

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Citalopram - 20 mg/day
Isotretinoin - 20 mg/day

What condition was being treated with the drug?
Citalopram - Moderately severe depression
Isotretinoin - Severe acne vulgaris

For how long did you take the drug (weeks/months/years)?
Citalopram - 4 years
Isotretinoin - 1 year

How old were you, and WHEN (date) did you start the drug?
Citalopram- 17 years old, started in April 2010
Isotretinoin - 18 years old, started in February 2011

How old were you when you quit, and WHEN (date) did you quit?
Citalopram - 21 years old, quit in September 2014
Isotretinoin - 19 years old, quit in March 2012

How did you quit (cold turkey or taper off)?
Citalopram- tapered off - 10 mg/week
Isotretinoin- no tapering, just quit ( as per dermatologist‘s direction)

How long into your usage did you notice the onset of side effects?
About two weeks after starting Citalopram
No side effects noticed from Isotretinoin during use and after withdrawal

What side effects did you experience that have yet to resolve since discontinuation?
All of the side effects checked below.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

[ x] Other (please explain)
Premature ejaculation
Reduced sense of smell and taste

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Numerous supplements:
Only saffron and Methionine improved sense of smell during use; Magnesium and Saffron improved orgasm intensity during use; Zembrin increased time to ejaculation.
No improvements for other symptoms

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
No hormonal changes, all blood work done resulted in values being within range. Only Vitamin D level below Range .

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

1 Like

Thank you for signing up and telling your story @dh204, I’m so sorry to read of another person so damaged by these substances, particularly at such a young age. From here, I’d advise you to have a read of the following thread and follow some of the actions outlined therein

Of particular importance is taking the Post-Drug Syndrome Survey. Your participation will contribute to an ever growing data set which is finally painting the full picture of what is happening to patients at the clinical level.

1 Like

Im sorry for your experience. I’m also Citalopram victim, with Escitalopram are one of the worst drug ever, they appear to cause the most PSSD cases.

your story is so similar to mine, same symptoms, same pssd time, also used isotretinoin and antidepressant,
I also have a reduction in smell and taste, and low vitamin D